Thunderstorm Wind, Marion
- When
- August 20, 3:00 PM CST to 3:10 PM CST
- Where
- Marion County, Jasper
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.083, -85.633
A few trees down countywide.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 20, 12:56 PM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 256 PM EDT FRI AUG 20 2004 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...STORMS EXPANDING IN COVERAGE TO OUR WEST AND SOUTHWEST AS INFLUENCE OF SYSTEM IN SOUTHERN PLAINS IS BEGINNING TO BE FELT INTO SE US. WINDS HAVE INCREASED AHEAD OF SYSTEM AND SEVERE THREAT REACHES INTO OUR WESTERN COUNTIES AS INDICATED BY SEVERE WATCH #767 VALID UNTIL 7 PM CDT. OTHERWISE...FRONT WILL MOVE THROUGH TOMORROW AND BRING SLIGHTLY DRIER AND COOLER AIR INTO THE REGION. THIS SHOULD LIMIT THE NUMBER OF SHOWERS FROM SAT NIGHT THROUGH SUNDAY NIGHT TO NEARLY NONE. OVERNIGHT TONIGHT WILL SEE WIDESPREAD SHOWERS AND SOME STORMS...WITH ANOTHER ROUND OCCURRING DURING THE FIRST HALF OF TOMORROW WITH FRONTAL PASSAGE. WENT MORE WITH THE GFS TIMING OF THE SYSTEM...ALTHOUG THE DIFFERENCES WERE MINOR. TEMPS IN GUIDANCE NUMBERS WERE DIFFICULT TO ARGUE WITH AND WENT WITH THE WARMER NUMBERS OVERNIGHT AND THEN PRETTY MUCH AN AVERAGE AFTER THAT. .LONG TERM...(MONDAY THROUGH FRIDAY)...DRIER WEATHER IN PLACE ON MONDAY. MOISTURE INCREASING FOR THE REST OF THE PERIOD. MODELS INDICATING A SHORTWAVE MOVING IN ON TUESDAY...WILL ADD SLIGHT CHANCE POPS FOR TUESDAY AFTERNOON AND EVENING. WARM FRONT MOVES INTO REGION TUESDAY NIGHT...WILL GO WITH CHANCE POPS FOR WEDNESDAY WITH DECENT MOISTURE AND LIFT ADVERTISED. MOISTURE LINGERING THURSDAY AND FRIDAY AS RIDGE BUILDS BACK IN...WILL GO FOR SLIGHT CHANCE POPS WITH MOSTLY DIURNAL ACTIVITY EXPECTED BOTH DAYS. GUIDANCE TEMPERATURES LOOK REASONABLE...DIDNT STRAY TOO FAR FROM THEM. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 82 66 88 / 90 60 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 81 65 87 / 90 60 10 10 OAK RIDGE, TN 70 81 65 87 / 90 60 10 10 TRI CITIES AIRPORT, TN 68 78 60 84 / 90 60 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...SEVERE THUNDERSTORM WATCH #767 IN EFFECT UNTIL 7 PM CDT FOR MARION...SEQUATCHIE...AND BLEDSOE COUNTIES. VA...NONE. && SP/GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT FRI AUG 20 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-211000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) FRI AUG 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 306 PM EDT FRI AUG 20 2004 TNZ081-082-098-210000- BLEDSOE-MARION-SEQUATCHIE- 206 PM CDT FRI AUG 20 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 767 IS IN EFFECT FOR THE SOUTHERN CUMBERLAND PLATEAU IN SOUTHEAST TENNESSEE UNTIL 7 PM CDT (8 PM EDT) THIS EVENING... A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS ACROSS SOUTHCENTRAL TENNESSEE WILL MOVE EAST AT 30 MPH INTO BLEDSOE...SEQUATCHIE...AND MARION COUNTIES IN SOUTHEAST TENNESSEE LATE THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND HAIL UP TO GOLFBALL SIZE. RESIDENTS IN AND NEAR THE WATCH AREA WILL NEED TO KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO AND FAVORITE RADIO AND TV STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. GH
The Northeast Alabama radar (KHTX), 44 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees down countywide.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419547.